Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 8, NWS Brownsville, TX

January 27, 2021

NWS Brownsville, TX issued this small craft advisory at Jan 27, 2021, 2:04 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2021, 2:04 PM CST (20:04 UTC)
Expired
Jan 27, 2021, 9:46 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

495 
WHUS74 KBRO 272004
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
204 PM CST Wed Jan 27 2021

GMZ130-132-150-155-170-175-280415-
/O.NEW.KBRO.SC.Y.0008.210127T2004Z-210128T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
204 PM CST Wed Jan 27 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt on the
  Laguna Madre and Gulf waters and seas 5 to 8 feet on the Gulf
  waters from 0 to 60 NM.

* WHERE...Portions of The Gulf of Mexico and The Laguna Madre. 

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds will decrease this evening leaving
  hazardous seas into tonight, but possibly allowing for the Small
  Craft Advisory on the Laguna Madre to be cancelled early.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
515 
WHUS74 KBRO 272150
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
350 PM CST Wed Jan 27 2021

GMZ130-132-280000-
/O.EXT.KBRO.SC.Y.0008.000000T0000Z-210128T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
350 PM CST Wed Jan 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North to northeast winds around 20 knots gusts 25 knots 
 
* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado and Laguna Madre from the Arroyo Colorado To 5 
  NM north of Port Mansfield TX.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Exercise caution for the northern Laguna
  north of Port Mansfield. North 15-20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-280600-
/O.CON.KBRO.SC.Y.0008.000000T0000Z-210128T0600Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
350 PM CST Wed Jan 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 15 to 25 knots with gusts up to 30 kt and 
  seas 6 to 9 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
645 
WHUS74 KBRO 272357
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
557 PM CST Wed Jan 27 2021

GMZ130-132-280100-
/O.EXP.KBRO.SC.Y.0008.000000T0000Z-210128T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
557 PM CST Wed Jan 27 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Northeast winds around 15 knots. 

$$

GMZ150-155-170-175-280600-
/O.CON.KBRO.SC.Y.0008.000000T0000Z-210128T0600Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
557 PM CST Wed Jan 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Northeast winds 15 to 20 knots, Seas 5 to 8 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
024 
WHUS74 KBRO 280346
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
946 PM CST Wed Jan 27 2021

GMZ150-155-170-175-280500-
/O.CAN.KBRO.SC.Y.0008.000000T0000Z-210128T0600Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
946 PM CST Wed Jan 27 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas continue to diminish with small craft advisory
conditions waning by 10 pm. Small Craft Exercise Caution will
replace the advisory for the rest of the night. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 11:37 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jan 27, 11:37 AM CST, 2 hours 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1137 AM CST Wed Jan 27 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Overcast ceilings have lifted to VFR, and are expected
to clear out further this afternoon and remain VFR over the next
24 hours. Gusty northerly winds are expected to stick around
through the afternoon, with the strongest gusts over the next
couple of hours. The winds will then drop off late this evening
and veer northeasterly and then easterly on Thursday. No fog or
rain is expected over the next 24 hours with the dry airmass
moving in behind the cold front that passed through earlier this
morning.

&&

.PREV DISCUSSION... /issued 531 AM CST Wed Jan 27 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...LIFR conditions with Dense Fog will quickly give way
to MVFR conditions as a cold front works the rest of the way
through the RGV near daybreak this morning. Northerly winds behind
the front increase and become breezy by mid morning through late
this afternoon. VFR ceilings return by mid morning and expected to
continue through the remainder of the TAF period, with clearing
skies. Light winds are expected this evening through tonight.

PREV DISCUSSION... /issued 300 AM CST Wed Jan 27 2021/

SHORT TERM (Now through Thursday): A 500mb trough works eastward
through the Plains with mid level ridging building across Texas
through Thursday. A cold front at the surface, currently near LRD,
is expected to make the lower Texas coast near daybreak. Dense
fog ahead of the front will persist until 5 to 8 AM, and
potentially further offshore. A Dense Fog Advisory is in effect
until 8 AM. Northerly winds behind the front will increase to
around 20 mph behind the front, gusting at times to 30 mph. A Fire
Danger Statement has been issued through late this afternoon,
with an enhanced threat for wildfire growth and spread due to the
combination of dry air arriving late this morning into this
afternoon, increased 20 foot winds, ongoing drought conditions,
and cured to critically dry and dry fuels.

As high pressure settles in, expect winds to taper off this
afternoon, turning northeasterly tonight and easterly on Thursday.
With very little CAA behind the front, still expect temperatures to
reach the low to mid 70s today and a near normal upper 60s to low
70s on Thursday. Lows tonight under clear skies and very dry air
will dip into the low 40s across the ranchlands and upper 40s to low
50s across the valley.

LONG TERM (Thursday Night through Tuesday): 500mb ridge across
the central United States Thursday will begin to shift eastward
Friday as a 500mb trough west of the western U.S. coast Thursday
moves eastward into the western United States. At the
surface...low pressure will develop across the central and
southern plains Saturday as the upper level trough moves into
southern plains. As the surface low moves into the eastern U.S.
Sunday...a cold front will move through south Texas Sun afternoon.
Surface high pressure will settle across the state of Texas Monday
as a 500mb ridge amplifies across the western United States. The
surface ridge and the upper level ridge will begin to move
eastward towards the end of the forecast period. Rain chances will
be limited through the long term period. Above normal temperatures
will prevail through the rest of the week into the weekend before
cooler air provides near normal temperatures Sun night into
Monday. Temperatures will warm to slightly above normal by
Tuesday.

MARINE (Now through Thursday): Dense marine fog will persist into
early this morning before a front with strong northerly winds
arrives near daybreak. Frequent gusts to gale force are possible
this morning across mainly Gulf of Mexico waters. Seas build this
morning into this afternoon and slowly diminish into tonight,
remaining moderate through Thursday. A Gale Warning is in effect
from 8 AM until Noon. A Small Craft Advisory is in effect for the
bay waters through Noon as well, with additional Small Craft
Advisories likely needed for Gulf waters this afternoon through this
evening. Small Craft Caution conditions will continue through
Thursday across the Gulf waters.

Thursday night through Sunday...Surface high pressure across the
eastern United States will provide light to moderate easterly
winds across the coastal waters Thurs night. Winds will veer to
the southeast Friday as the surface ridge begins to move eastward.
The pressure gradient will increase across the lower Texas coast
Fri night. SCEC conditions will develop across the offshore waters
Fri night with moderate to strong southeast winds. Surface low
pressure across the central and southern plains will provide
strong south winds across the western Gulf of Mexico. Small craft
advisories will likely be needed for all of the coastal waters
Saturday. The pressure gradient will weaken Sat night before a
cold front moves offshore the lower Texas coast Sunday. Light
southerly winds will shift to the north and increase in the wake
of the front Sun afternoon. Small craft advisories may be needed
for the offshore waters in the wake of the front Sunday.

FIRE WEATHER...A cold front arrives near daybreak with moderate
northerly winds increasing through this morning. Relative humidity
values drop to between 15 and 20 percent across Zapata, Jim Hogg,
Starr, Brooks, and Hidalgo counties, and between 20 and 30 percent
across inland Kenedy, Willacy, and Cameron counties. Behind the
front, 20 foot wind speeds increase to between 15 and 20 mph, with
higher gusts this morning into early this afternoon. Winds will
taper this afternoon into this evening, dropping below any fire
weather criteria by mid to late afternoon. Despite a recent stretch
of abundant low level moisture, fine fuels remain cured and
critically dry to dry with moderate to extreme drought conditions
persisting. A Fire Danger Statement has been issued for the enhanced
threat for wildfire growth and spread across inland Deep South Texas
between 10 AM and 5 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  70  55  69  56 /  20   0  10  10
BROWNSVILLE          74  53  72  57 /  20   0  10  10
HARLINGEN            73  51  71  54 /  20   0  10  10
MCALLEN              75  49  72  53 /  10   0   0   0
RIO GRANDE CITY      75  46  71  51 /   0   0   0   0
SOUTH PADRE ISLAND   68  60  64  61 /  20   0  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 6 PM CST this evening for TXZ256-257-
     351.

GM...Small Craft Advisory until noon CST today for GMZ130-132-135.

     Gale Warning until noon CST today for GMZ150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Aviation Update...69-Farris
Hazardous weather outlook, Jan 27, 8:00 AM CST, 6 hours 4 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
800 AM CST Wed Jan 27 2021

TXZ248>257-351-353-281400-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
800 AM CST Wed Jan 27 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a high risk of rip currents at area beaches of South
Padre Island and Boca Chica State Park.

There is an enhanced threat for wildfire growth and spread today
across inland Deep South Texas late this morning through this
afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An elevated risk of rip currents through Tuesday at area beaches
of South Padre Island and Boca Chica State Park.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-281400-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
800 AM CST Wed Jan 27 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Gale Warning is in effect for Gulf waters until Noon today.

A Small Craft Advisory is in effect for the Laguna Madre until
Noon today.

Small Craft Advisories will be needed across Gulf of Mexico waters
this afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisories may be needed across Gulf of Mexico waters
on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jan 27, 10:04 AM CST, 4 hours before
Special Weather Statement
National Weather Service Brownsville TX
1004 AM CST Wed Jan 27 2021

TXZ253>257-353-271800-
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Northern Hidalgo-
Including the cities of McAllen, Edinburg, Pharr, Mission,
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield,
Port Isabel, South Padre Island, Laguna Heights, Laguna Vista,
and San Manuel
1004 AM CST Wed Jan 27 2021

...Gusty northerly winds have picked up behind the cold front and
will continue through noon today...

A cold front moved through Deep South Texas earlier this morning,
leaving gusty northerly winds in its wake. Portions of Cameron,
Hidalgo, and Willacy Counties are expected to receive frequent
gusts ranging between 30 to 35 mph through noon today.

Motorists are urged to use caution if traveling in any high-
profile vehicles or traveling through exposed locations such as
the Queen Isabella Causeway. Residents may also want to move any
lighter patio furniture, outdoor decorations, and trash cans
either indoors or into protected locations.

Farris
Special weather statement, Jan 27, 12:10 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1210 PM CST Wed Jan 27 2021

TXZ250-251-253>257-351-353-272100-
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Northern Hidalgo-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg,
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen,
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights,
Laguna Vista, and San Manuel
1210 PM CST Wed Jan 27 2021

...Gusty northerly winds continue behind the cold front and will
continue through this afternoon...

A cold front moved through Deep South Texas earlier this morning,
leaving gusty northerly winds in its wake. Portions of Cameron,
Hidalgo, Willacy, Kenedy and Brooks counties are expected to
receive frequent gusts ranging between 25 to 35 mph through 3 PM
CST this afternoon.

Motorists are urged to use caution if traveling in any high-
profile vehicles or traveling through exposed locations such as
the Queen Isabella Causeway. Residents may also want to move any
lighter patio furniture, outdoor decorations, and trash cans
either indoors or into protected locations.

Farris

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 4:26 AM CSTRip Current StatementBROKenedy14 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.